Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 308, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 27, 2024, 5:38 PM EDT for Gwinnett County, Georgia. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2024, 5:38 PM EDT (21:38 UTC)
- Expired
- Sep 28, 2024, 2:23 AM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River near Snellville (YESG1). The gauge peaked at 23.75 ft at Sep 27, 2024, 8:00 PM EDT.
- Action stage
- 17 ft
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02206500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
563
WGUS42 KFFC 272138
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
538 PM EDT Fri Sep 27 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Yellow River near Snellville affecting Gwinnett County.
For the Yellow River Basin...including Suwanee, Lawrenceville,
Plantation Rd Lawrenceville, Tanglewood Drive Snellville, Lilburn,
Snellville, Snellville, Silver Hill Rd Stone Mtn, Lithonia, Stone
Mountain, Lithonia, Lee Road below Snellville, Lithonia, Lithonia,
Milstead, Gees Mill Road, Snellville, Loganville, Milstead,
Milstead, Milstead, Rocky Plains...Moderate flooding is forecast.
Additional information is available at weather.gov/atlanta.
&&
GAC135-280800-
/O.NEW.KFFC.FL.W.0308.240927T2138Z-240928T0800Z/
/YESG1.1.ER.240927T1950Z.240928T0000Z.240928T0224Z.UU/
538 PM EDT Fri Sep 27 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River near Snellville.
* WHEN...From this afternoon to late tonight.
* ADDITIONAL DETAILS...
- At 5:15 PM EDT Friday the stage was 23.4 feet.
- Forecast...The river is expected to rise to a crest of 24
feet this evening. It will then fall below flood stage late
this evening.
- Flood stage is 23 feet.
- http://www.weather.gov/safety/flood
&&
$$1 follow-up statement
335
WGUS82 KFFC 280623
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
223 AM EDT Sat Sep 28 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Yellow River near Snellville affecting Gwinnett County.
GAC135-280730-
/O.CAN.KFFC.FL.W.0308.000000T0000Z-240928T0623Z/
/YESG1.1.ER.240927T1950Z.240928T0000Z.240928T0420Z.UU/
223 AM EDT Sat Sep 28 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Yellow River near Snellville.
* ADDITIONAL DETAILS...
- At 1:15 AM EDT Saturday the stage was 22.7 feet.
- Forecast...The river is expected to fall to 18.4 feet late
this morning.
- http://www.weather.gov/safety/flood
&&
$$
TACWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 27, 2:59 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 27, 2:59 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 259 PM EDT Fri Sep 27 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Saturday night) Issued at 230 PM EDT Fri Sep 27 2024 Weather conditions have rapidly improved through the day today. Flood waters from Helene will gradually recede. River flooding will continue across much of the area into the weekend. Clouds will continue to wrap around the remnant circulation of Helene as she gets absorbed by an upper low over the lower OH Valley. Mostly light showers will continue to pivot around this large circulation through the weekend across N GA with mostly dry weather elsewhere. Low temperatures tonight and Saturday night will range from the upper 50s across the NE mountains to the mid 60s across the S. High temperatures on Saturday will range from the mid 60s in the NE mountains to the mid 80s across the SE zones. /SEC && .LONG TERM... (Sunday morning through next Thursday) Issued at 230 PM EDT Fri Sep 27 2024 An upper level trough will linger over the central Appalachians through early next week. This will allow a slight chance of showers to linger over the N GA mountains through Monday. Drier air wrapping around the trough from the W should help keep the rest of GA dry Sunday and Monday. Ensemble guidance shifts the trough east into the Atlantic during the second half of the workweek. As this occurs, an upper level ridge should build in over the SE. Forecast confidence is high that this will result in continued dry weather through the end of the workweek. The overall strength of the upper level ridge looks modest and this should keep afternoon high temperatures near seasonal averages all week. Albright/SEC && .AVIATION... (18Z TAFS) Issued at 142 PM EDT Fri Sep 27 2024 What remains of Helene continues to move away. Low cigs will gradually lift and thin this afternoon and evening. SW winds will continue to be gusty into the early evening, with sustained speeds gradually coming down by mid evening and gusts becoming less frequent. Model guidance indicates some generally light showers may pivot into the Atlanta metro area and AHN during the day Saturday as the Helene remnant stalls near the TN/KY border. Some SW gusts near 20 knots will mix back to the surface by mid to late morning Saturday. //ATL Confidence...18Z Update... Medium for Saturday showers and cig timing, high for other elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 62 80 64 81 / 0 10 10 10 Atlanta 63 77 64 80 / 10 10 10 10 Blairsville 58 69 59 72 / 40 40 40 50 Cartersville 63 76 62 80 / 20 20 10 20 Columbus 64 82 65 84 / 0 10 0 10 Gainesville 62 75 64 78 / 10 20 20 20 Macon 63 82 65 84 / 0 10 0 10 Rome 64 74 61 79 / 30 30 10 30 Peachtree City 62 78 62 81 / 0 10 10 10 Vidalia 65 85 67 87 / 0 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM EDT Saturday for GAZ001>009. Wind Advisory until 9 PM EDT this evening for GAZ011>016-019>025- 027-030>039-041>062-066>071-078>081-089>095-102>106. Wind Advisory until 6 PM EDT this evening for GAZ072>076-082>086- 096>098-107>113. && SHORT TERM...SEC LONG TERM....SEC AVIATION...SEC
Hazardous weather outlook, Sep 27, 2:50 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EDT Fri Sep 27 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EDT Fri Sep 27 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... River flooding will continue across much of the area. Otherwise, standing water will gradually recede. Gusty south to southwest winds may down additional limbs into the evening across most of the area, with gusty winds lingering through most of the night across the extreme north. Please use caution if traveling and avoid crossing any flooded roadways. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... River flooding will continue across portions of the area through the weekend .SPOTTER INFORMATION STATEMENT... Please relay any information about flooding and wind damage to the NWS.
In the hours before
Local storm report, Sep 27, 5:25 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
525 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Tropical Cyclone 1 ESE Mcdonough 33.44N 84.13W
09/27/2024 Henry GA Dept of Highways
Tree down on SR 81 E before Steele Dr.
&&Local storm report, Sep 27, 5:27 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
527 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Tropical Cyclone 4 WNW Tremont 32.03N 83.72W
09/27/2024 Crisp GA Dept of Highways
Multiple trees down on SR 257 at Dooly/Crisp
County line.
&&Local storm report, Sep 27, 5:28 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
528 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM Tropical Cyclone 3 ENE Pocataligo 34.21N 83.23W
09/27/2024 Madison GA Dept of Highways
Tree down on HWY 174 between Dudley Road and
Shiloh Fort Lamar Road.
&&Local storm report, Sep 27, 5:29 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
529 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Tropical Cyclone 3 NE Maysville 34.29N 83.53W
09/27/2024 Banks GA Dept of Highways
Tree down on HWY 98 near Carson Segars Road.
&&Local storm report, Sep 27, 5:30 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
530 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM Tropical Cyclone 1 NW Woodland 32.79N 84.57W
09/27/2024 Talbot GA Dept of Highways
Downed tree at SR 41 before Woodland Drive.
&&Local storm report, Sep 27, 5:31 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
531 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM Tropical Cyclone 2 ENE Rosebud 33.82N 83.93W
09/27/2024 Walton GA Dept of Highways
Tree down on Loganville HWY between McCuller
Road and Thompson Road.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:47 PM EDT | Tornado Warning | FFC | Montgomery, Wheeler | 28 min |
| Sep 26, 9:01 PM EDT | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 71 hr |
| Sep 26, 9:03 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 40 hr |
| Sep 26, 9:20 PM EDT | Flash Flood Warning | FFC | Barrow, Butts, Cherokee, Clayton, Cobb, Crawford and 15 more | 10 hr |
| Sep 26, 9:28 PM EDT | Tornado Warning | FFC | Laurens | 32 min |
| Sep 26, 9:29 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Sep 26, 9:33 PM EDT | River Flood Warning | FFC | Chattooga | 24 hr |
| Sep 26, 10:03 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 32 hr |
| Sep 26, 10:05 PM EDT | River Flood Warning | FFC | Gwinnett | 31 hr |
| Sep 26, 10:08 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 29 hr |
| Sep 26, 10:12 PM EDT | River Flood Warning | FFC | Harris, Troup | 16 hr |
| Sep 26, 10:16 PM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 60 hr |
| Sep 26, 10:20 PM EDT | River Flood Warning | FFC | DeKalb | 12 hr |
| Sep 26, 10:21 PM EDT | River Flood Warning | FFC | DeKalb | 15 hr |
| Sep 26, 10:22 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 18 hr |
| Sep 26, 10:22 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Sep 26, 10:23 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 20 hr |
| Sep 26, 10:23 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 14 hr |
| Sep 26, 10:24 PM EDT | River Flood Warning | FFC | Gwinnett | 20 hr |
| Sep 26, 10:24 PM EDT | River Flood Warning | FFC | DeKalb | 19 hr |
| Sep 26, 10:25 PM EDT | River Flood Warning | FFC | Gwinnett, Walton | 19 hr |
| Sep 26, 10:25 PM EDT | River Flood Warning | FFC | Lamar, Spalding | 13 hr |
| Sep 26, 10:39 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 17 hr |
| Sep 26, 11:07 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| Sep 26, 11:09 PM EDT | River Flood Warning | FFC | Forsyth | 26 hr |
| Sep 26, 11:19 PM EDT | Tornado Warning | FFC | Johnson, Washington | 26 min |
| Sep 26, 11:23 PM EDT | Flash Flood Warning | FFC | Bartow, Carroll, Cherokee, Cobb, Coweta, Douglas and 7 more | 6 hr |
| Sep 26, 11:27 PM EDT | Special Weather Statement | FFC | Butts, Henry | 33 min |
| Sep 26, 11:34 PM EDT | River Flood Warning | FFC | Fulton | 30 hr |
| Sep 26, 11:36 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fulton | 6 hr |
| Sep 27, 12:04 AM EDT | Special Weather Statement | FFC | DeKalb, Henry | 26 min |
| Sep 27, 12:10 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 33 hr |
| Sep 27, 12:28 AM EDT | River Flood Warning | FFC | DeKalb | 25 hr |
| Sep 27, 12:34 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 36 hr |
| Sep 27, 12:58 AM EDT | Flash Flood Warning | FFC | Chattahoochee, Harris, Muscogee | 6 hr |
| Sep 27, 1:23 AM EDT | Flash Flood Warning | FFC | Harris, Meriwether, Pike, Talbot, Troup, Upson | 6 hr |
| Sep 27, 1:29 AM EDT | River Flood Warning | FFC | Fulton | 40 hr |
| Sep 27, 2:34 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 67 hr |
| Sep 27, 2:43 AM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Dooly, Emanuel, Johnson, Laurens and 7 more | 6 hr |
| Sep 27, 3:10 AM EDT | River Flood Warning | FFC | Fulton | 18 hr |
| Sep 27, 3:30 AM EDT | Flash Flood Warning | FFC | Baldwin, Bibb, Crawford, Glascock, Hancock, Houston and 7 more | 5 hr |
| Sep 27, 4:20 AM EDT | River Flood Warning | FFC | Cobb | 8 hr |
| Sep 27, 4:23 AM EDT | Flash Flood Warning | FFC | Crawford, Houston, Macon, Marion, Schley, Talbot and 1 more | 4 hr |
| Sep 27, 4:49 AM EDT | River Flood Warning | FFC | Cobb | 9 hr |
| Sep 27, 4:54 AM EDT | Flash Flood Warning | FFC | Hancock, Taliaferro, Warren, Wilkes | 4 hr |
| Sep 27, 5:04 AM EDT | River Flood Warning | FFC | Cobb | 28 hr |
| Sep 27, 5:10 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Sep 27, 5:35 AM EDT | Flash Flood Warning | FFC | Bartow, Chattooga, Cherokee, Cobb, Coweta, Douglas and 6 more | 6 hr |
| Sep 27, 5:46 AM EDT | River Flood Warning | FFC | Coweta, Fayette | 16 hr |
| Sep 27, 5:53 AM EDT | River Flood Warning | FFC | Coweta | 10 hr |
| Sep 27, 5:58 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 23 hr |
| Sep 27, 6:03 AM EDT | River Flood Warning | FFC | Gwinnett | 8 hr |
| Sep 27, 6:07 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 16 hr |
| Sep 27, 6:29 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 29 hr |
| Sep 27, 6:36 AM EDT | River Flood Warning | FFC | Cherokee, Cobb | 11 hr |
| Sep 27, 6:43 AM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fayette, Fulton, Henry and 1 more | 8 hr |
| Sep 27, 6:53 AM EDT | River Flood Warning | FFC | Henry | 5 hr |
| Sep 27, 7:07 AM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Fulton | 6 hr |
| Sep 27, 7:15 AM EDT | Flash Flood Warning | FFC | Cherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 8 hr |
| Sep 27, 7:17 AM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 6 hr |
| Sep 27, 7:22 AM EDT | River Flood Warning | FFC | Forsyth | 5 hr |
| Sep 27, 7:22 AM EDT | River Flood Warning | FFC | DeKalb | 10 hr |
| Sep 27, 7:30 AM EDT | Flash Flood Warning | FFC | Chattooga, Dade, Walker | 4 hr |
| Sep 27, 7:56 AM EDT | River Flood Warning | FFC | Fulton | 13 hr |
| Sep 27, 7:57 AM EDT | River Flood Warning | FFC | Rockdale | 7 hr |
| Sep 27, 8:00 AM EDT | River Flood Warning | FFC | DeKalb | 3 hr |
| Sep 27, 8:06 AM EDT | River Flood Warning | FFC | Telfair | 30 hr |
| Sep 27, 8:13 AM EDT | Flash Flood Warning | FFC | Catoosa, Cherokee, Dawson, Gilmer, Gordon, Murray and 3 more | 3 hr |
| Sep 27, 8:58 AM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Sep 27, 9:00 AM EDT | River Flood Warning | FFC | Coweta, Fayette | 9 hr |
| Sep 27, 9:02 AM EDT | River Flood Warning | FFC | DeKalb, Gwinnett | 21 days |
| Sep 27, 9:04 AM EDT | River Flood Warning | FFC | Fulton | 5 hr |
| Sep 27, 9:16 AM EDT | River Flood Warning | FFC | Douglas | 34 hr |
| Sep 27, 9:17 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 39 hr |
| Sep 27, 9:19 AM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Sep 27, 9:20 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Sep 27, 9:21 AM EDT | River Flood Warning | FFC | Cherokee | 18 hr |
| Sep 27, 9:57 AM EDT | River Flood Warning | FFC | Jefferson, Washington | 32 hr |
| Sep 27, 9:58 AM EDT | River Flood Warning | FFC | Wilkes | 4 hr |
| Sep 27, 9:59 AM EDT | River Flood Warning | FFC | Jefferson | 17 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.